Ponad 7000 publikacji medycznych!
Statystyki za 2021 rok:
odsłony: 8 805 378
Artykuły w Czytelni Medycznej o SARS-CoV-2/Covid-19

Poniżej zamieściliśmy fragment artykułu. Informacja nt. dostępu do pełnej treści artykułu tutaj
© Borgis - Postępy Nauk Medycznych 9/2016, s. 643-646
*Michał Holecki1, 2, Marta Pietrukaniec2, Jan Duława1
Hypercalcemic crisis in patient after thyroidectomy due to suspected thyroid cancer**
Przełom hiperkalcemiczny u chorej po tyreoidektomii z powodu podejrzenia raka tarczycy
1Department of Internal Medicine and Metabolic Diseases, School of Health Science in Katowice, Medical University of Silesia in Katowice
Head of Department: Professor Jan Duława, MD, PhD
2Department of Internal Medicine, District Railway Hospital in Katowice
Head of Department: Associate Professor Michał Holecki, MD, PhD
Streszczenie
Ciężka hiperkalcemia stanowi stan zagrożenia życia. Najczęstszymi jej przyczynami są: choroba nowotworowa (70%) oraz wcześniej niewykryta pierwotna nadczynność przytarczyc (20%), natomiast wśród rzadszych przyczyn, odpowiedzialnych za 10% przypadków, wymienić należy m.in. hiperkalcemię jatrogenną wywołaną stosowaną farmakoterapią. Obraz kliniczny i rokowanie zależą od: tempa rozwoju, stopnia oraz przyczyny hiperkalcemii. Chorzy ze stężeniem wapnia całkowitego w surowicy pomiędzy 2,3 a 3 mmol/l są zwykle bezobjawowi, ale gdy stężenie wapnia przekracza powyższą granicę, hiperkalcemia wywołuje szereg zaburzeń narządowych. Zaburzenia te określa się jako przełom hiperkalcemiczny.
Zdarzenia niepożądane związane ze stosowaną farmakoterapią występują, w warunkach ambulatoryjnych, u 12,8 na 100 chorych lub częściej, a związany z nimi obraz kliniczny może być różnorodny, począwszy od błahych objawów do zgonu włącznie. W 2013 roku szacowano, że około 210 tys. zgonów u hospitalizowanych chorych w USA związanych było z – dającymi się zapobiec – niepożądanymi efektami stosowanej farmakoterapii. W Polsce w latach 2006-2008 zgłoszono 1903 zgony związane z niepożądanym działaniem leków. Jako że działania niepożądane leków wydają się być ważnym problemem medycznym, prezentujemy przypadek młodej kobiety po tyreoidektomii z powodu podejrzenia raka tarczycy z jatrogennym przełomem hiperkalcemicznym.
Summary
Severe hypercalcemia represents a life-threatening emergency. The most common cause is hypercalcemia of malignancy (70%), previously undetected primary hyperparathyroidism (20%), and there are a few rarer causes (10%) including medication-induced hypercalcemia.
The clinical presentation and prognosis depend on the acuity of the development, the degree, and the underlying cause of hypercalcemia. Patients with levels of total serum calcium between 2.3 and 3 mmol/l are usually asymptomatic, but when the serum calcium level rises above this stage, hypercalcemia induces functional disturbances in a group of organs, which are considered together as the “hypercalcemic syndrome”.
Drug related adverse events in ambulatory clinics occur with a prevalence of 12.8 per 100 patients or even higher, and are associated with various symptoms ranging from minor illness to death. In 2013 it was estimated that approximately 210,000 deaths per year were associated with preventable AEs in U.S. hospital. In Poland there were a reported 1903 deaths associated with AEs between 2006 and 2008. As adverse drug events seem to be an important medical issue we present a case of a young women after thyroidectomy due to suspected thyroid cancer with iatrogenic hypercalcemic crisis.
Introduction
15% of adverse events (AEs) reported in hospitalized patients are drug related (ADEs), while in ambulatory care they occur with a prevalence of 12.8 per 100 outpatients (1, 2). Gandhi et al. reported that the incidence of ADEs was even higher, 27 per 100 outpatients (3). ADEs, which represent the most frequent cause of injury due to medical care in developed countries, are an important medical issue because they place an additional burden on the health care system and are associated with various symptoms ranging from minor illness to death (4, 5).
Adverse events are either preventable or unpreventable, and AEs associated with medical errors (MEs) are preventable. According to the Institute of Medicine, MEs kill between 44,000 and 98,000 people every year in U.S. hospitals (6). In 2013 James estimated that approximately 210,000 deaths per year were associated with preventable AEs in U.S. hospital (7). In Poland between 2006 and 2008 there were a reported 1903 deaths associated with AEs. As adverse drug events seem to be an important medical issue we present a case of a young women after thyroidectomy due to suspected thyroid cancer with iatrogenic hypercalcemic crisis.
Clinical presentation
A 44-year-old woman was admitted to the department of internal medicine because of nausea, vomiting, headache, dizziness, pain and paresthesia in both the upper and lower limbs and progressing weakness. The symptoms were observed since at least three days.
Two weeks earlier the patient underwent thyroidectomy due to follicular tumor (histopathologically: hyperplastic nodule). Since surgery, she has been provided with calcium carbonate (6 g per day), alphacalcidol (2 ug per day), hydrochlorothiazide (37.5 mg per day) and levothyroxine (75 ug/day). Her past medical history includes arterial hypertension, polyps in the right maxillary sinus and the suspicion of epilepsy. She has also been operated due to carpal tunnel syndrome and cholecystolithiasis 11 years ago. Pharmacological treatment includes bisoprolol, lisihexal and lamotrigine.
On admission the patient presented with dehydration and muscle weakness, blood pressure of 110/70 mmHg, heart rate 100 per min.

Powyżej zamieściliśmy fragment artykułu, do którego możesz uzyskać pełny dostęp.
Mam kod dostępu
  • Aby uzyskać płatny dostęp do pełnej treści powyższego artykułu albo wszystkich artykułów (w zależności od wybranej opcji), należy wprowadzić kod.
  • Wprowadzając kod, akceptują Państwo treść Regulaminu oraz potwierdzają zapoznanie się z nim.
  • Aby kupić kod proszę skorzystać z jednej z poniższych opcji.

Opcja #1

19

Wybieram
  • dostęp do tego artykułu
  • dostęp na 7 dni

uzyskany kod musi być wprowadzony na stronie artykułu, do którego został wykupiony

Opcja #2

49

Wybieram
  • dostęp do tego i pozostałych ponad 7000 artykułów
  • dostęp na 30 dni
  • najpopularniejsza opcja

Opcja #3

119

Wybieram
  • dostęp do tego i pozostałych ponad 7000 artykułów
  • dostęp na 90 dni
  • oszczędzasz 28 zł
Piśmiennictwo
de Vries EN, Ramrattan MA, Smorenburg SM et al.: The incidence and nature of in-hospital adverse events: a systematic review. Qual Saf Health Care 2008; 17: 216-223.
Tache SV, Sonnichsen A, Ashcroft DM: Prevalence of adverse drug events in ambulatory care: a systematic review. Ann Pharmacother 2011; 45: 977-989.
Gandhi TK, Weingart SN, Borus J et al.: Adverse drug events in ambulatory care. N Engl J Med 2003; 348: 1556-1564.
Leape LL, Brennan TA, Laird N et al.: The nature of adverse events in hospitalized patients. Results of the Harvard Medical Practice Study II. N Engl J Med 1991; 324: 377-384.
Pagnamenta A, Rabito G, Arosio A et al.: Adverse event reporting in adult intensive care units and the impact of a multifaceted intervention on drug-related adverse events. Ann Intensive Care 2012; 2: 47. DOI: 10.1186/2110-5820-2-47.
Kohn LT, Corrigan JM, Donaldson MS (eds.): To err is human: building a safer health system. National Academy Press, Washington DC 2000.
James JT: A new, evidence-based estimate of patient harms associated with hospital care. J Patient Saf 2013; 9: 122-128.
Godycki-Ćwirko M, Kozarska-Rozciszewska M, Kosiek K: Błędy medyczne – próba oceny semantyki i taksonomii oraz danych statystycznych. Orzecznictwo Lekarskie 2009; 2: 131-134.
Carroll MF, Schade DS: A practical approach to hypercalcemia. Am Fam Physician 2003; 67: 1959-1966.
Shane E: Hypercalcemia: pathogenesis, clinical manifestations, differential diagnosis, and management. [In:] Favus MJ (ed.): Primer on the metabolic bone diseases and disorders of mineral metabolism. 4th ed. Lippincott, Williams & Wilkins, Philadelphia 1999: 183-187.
Aggeli C, Zografos G, Nixon A, Tsipras I: Postoperative hypoparathyroidism after thyroid surgery. Preservation of the parathyroid glands. The role of postoperative parathormone measurement as a predictor of hypocalcaemia. Hellenic J Surg 2015; 87: 106-110.
Pisanu A, Piu S, Cois A, Uccheddu A: Hypocalcemia following total thyroidectomy: early factors predicting long-term outcome. G Chir 2005 Apr; 26(4): 131-134.
Roh JL, Kim JM, Park CI: Central compartment reoperation for recurrent/persistent differentiated thyroid cancer: patterns of recurrence, morbidity, and prediction of postoperative hypocalcemia. Ann Surg Oncol 2011; 18: 1312-1318.
Śniecikowska B, Brzeziński J: Wpływ wybranych parametrów struktury społecznej chorych po całkowitym wycięciu gruczołu tarczowego na występowanie pooperacyjnej niedoczynności przytarczyc. Piel Zdr Publ 2014; 4: 327-332.
Cavalli L, Cavalli T, Marcucci G et al.: Biological effects of various regimes of 25-hydroxyvitamin D3 (calcidiol) administration on bone mineral metabolism in postmenopausal women. Clin Cases Miner Bone Metab 2009; 6: 169-173.
Moe S, Wazny LD, Martin JE: Oral calcitriol versus oral alfacalcidol for the treatment of secondary hyperparathyroidism in patients receiving hemodialysis: a randomized, crossover trial. Can J Clin Pharmacol 2008; 15: 36-43.
otrzymano: 2016-08-04
zaakceptowano do druku: 2016-08-25

Adres do korespondencji:
*Michał Holecki
Department of Internal Medicine School of Health Science in Katowice Medical University of Silesia in Katowice
ul. Ziołowa 45/47, 40-635 Katowice
tel. +48 502-271-221
holomed@gmail.com

Postępy Nauk Medycznych 9/2016
Strona internetowa czasopisma Postępy Nauk Medycznych